Jump to content
JamesF

Bizarre dizziness?

Recommended Posts

JamesF

I've been feeling this lately, especially late at night, when showering and when going to the toilet.

 

I will feel a rush of dizziness for a few seconds. Then it's like I lose conscious for about half a second or less. And feel myself kind of falling to one side. But I catch myself just at the start of the motion of falling. It's very jolting and anxiety inducing. It's also often like a feeling of vertigo or like there is a very gentle earthquake for a few seconds.

 

Does this sound familiar ? Any advice?

Share this post


Link to post
Share on other sites
Kristine

Hi James,  My goodness...that was such an concise description of your experience...I recognised it immediately.  Very similar to own experiences.  I have only gone as far as describing it as dizziness, vertigo and jelly legs. Unfortunately I did fall once but it was only in the lounge room onto carpet!  The only advice I can think of is to focus on a spot on the wall in front of you...you have identified two areas where this happens and that it happens mostly at night.  For example if you are in the shower, try to focus on a spot in line with your eyes.  This prevented me moving my head too fast which seemed to trigger this horrible feeling. Also I found if the shower was too hot it got worse.  I have also slowly introduced magnesium citrate as a supplement, which seems to have helped.  Sorry this is happening to you James.K

Share this post


Link to post
Share on other sites
ultimatumprisoncell

I've experienced this quite a bit myself, and in different forms. I've experienced visual disturbances that make it appear as if everything around me is moving, this is only alleviated by closing my eyes. Recently my symptoms revolve more around an overwhelming fatigue and weakness leaving me pretty much bedridden. Often walking from one room to the next is enough to bring on a dizzy spell and collapse. (Along with palpitations, and of course tears of frustration.) Along with that I have an unsteady gait and at times stumble into things. I'm still experiencing the withdrawal effects from the Effexor and Zoloft combination after taper and complete discontinuation. This in spite of the fact that I am currently taking Prozac to help me through the WD of the other AD. The Prozac has only helped my emotional symptoms, and only minimally. It has done pretty much nothing for the physical state I've been left in. I keep myself well hydrated, force myself to eat as much (supplemented with protein shakes) as I can. I'm taking a few supplements as well as the Vit D3 and B Complex my GP has insisted upon. Rule out any causes that may be related to other things. That said, the only remedy I've found for my episodes is to stay in bed 24/7. And that's not possible. So I'm working on other solutions and praying it passes soon. Hopefully there are others who've had some success with dealing with this.

 

Best Wishes

UPC

Share this post


Link to post
Share on other sites
Prozacboy

I also have this symptom while slowly tapering off Prozac. It makes just walking to work a complete and utter nightmare. I feel like I am going to fall or get hit by a car unwittingly. Any update from Kristine or ultimateprisoncell on how you or doing or how to make it better? 

Share this post


Link to post
Share on other sites
ultimatumprisoncell
1 hour ago, Prozacboy said:

I also have this symptom while slowly tapering off Prozac. It makes just walking to work a complete and utter nightmare. I feel like I am going to fall or get hit by a car unwittingly. Any update from Kristine or ultimateprisoncell on how you or doing or how to make it better? 

I wish I had answers. Reinstatement can help, but I personally would not go there. I've been playing the wait it out game... With no success this far, but I'd imagine it has to get better at some point.... I would advise reaching out to others in the forums to see if they've had any success via other means.

 

UPC

Share this post


Link to post
Share on other sites
Prozacboy

II reinstated to Prozac 10mg after 9 months of terrible lexapro withdrawal. I just couldn’t take it anymore and needed relief (which it gave me). But now I am wishing I hadn’t reinstated as maybe I’d be better by now. And now I am suffering with bad dizziness and depersonalization even with a very slow taper. Gosh darn drugs! What do I do?! I haven’t stabilized in over a month even on a dose I previously felt good on! 

Share this post


Link to post
Share on other sites
JamesF
20 minutes ago, Prozacboy said:

II reinstated to Prozac 10mg after 9 months of terrible lexapro withdrawal. I just couldn’t take it anymore and needed relief (which it gave me). But now I am wishing I hadn’t reinstated as maybe I’d be better by now. And now I am suffering with bad dizziness and depersonalization even with a very slow taper. Gosh darn drugs! What do I do?! I haven’t stabilized in over a month even on a dose I previously felt good on! 

 

Why did you reinstate Prozac rather than the original drug ? This might be why it's taking longer. They have slightly different pharmacological mechanisms.

 

I had the same and also reinstated after 7~ months. It's taken me 2 months to become more stable. I'm perhaps 50% more stable than I was before reinstating now. The first few weeks of reintroducing it were worse than the withdrawal itself, but after riding out these initial side effects, I'm better. 

 

It seems that for a long period of withdrawal destabilisation (say 6-12 months), then stabilising after reinstatement may take several months at least.

 

If I were you I'd hold steady for a month at least and see if there's an improvement in how you feel on average. Reducing when I did not feel well only ever ended badly for me. I wish you luck

 

Jay

Share this post


Link to post
Share on other sites
Prozacboy
20 minutes ago, JamesF said:

 

Why did you reinstate Prozac rather than the original drug ? This might be why it's taking longer. They have slightly different pharmacological mechanisms.

 

I had the same and also reinstated after 7~ months. It's taken me 2 months to become more stable. I'm perhaps 50% more stable than I was before reinstating now. The first few weeks of reintroducing it were worse than the withdrawal itself, but after riding out these initial side effects, I'm better. 

 

It seems that for a long period of withdrawal destabilisation (say 6-12 months), then stabilising after reinstatement may take several months at least.

 

If I were you I'd hold steady for a month at least and see if there's an improvement in how you feel on average. Reducing when I did not feel well only ever ended badly for me. I wish you luck

 

Jay

Sorry I should have specified. I felt fine on the Prozac, the problems came when I began to taper the Prozac. I spoke to many many very smart drs, some of which even recognized my condition and the consensus approach was to reinstate with Prozac because it should be easier to taper as it has a much longer half life and is “gentler” with respect to it’s pharmacological properties.  

Share this post


Link to post
Share on other sites
Junglechicken

I had this yesterday, and am sure it was stress-related, as I had a headache as well.

 

Yesterday was extremely stressful as not only did I have  UTI, but I had back-to-back appointments ending up with my hubby's work bash, and suddenly meeting lots of people.

 

To top it all, I will probably have to have my bladder looked at with a camera (cystoscopy).

 

Share this post


Link to post
Share on other sites
Kalinia

yes I have had this alot! February is coming up on 2 years of being off of celexa for me. For 1.5 years my main WD symptom was floaty boaty in motion dizziness and general dizziness. Thankfully since august it has been minimal! I do however still have these spells like you described from time to time as well. 

Share this post


Link to post
Share on other sites
Prozacboy
1 hour ago, Kalinia said:

yes I have had this alot! February is coming up on 2 years of being off of celexa for me. For 1.5 years my main WD symptom was floaty boaty in motion dizziness and general dizziness. Thankfully since august it has been minimal! I do however still have these spells like you described from time to time as well. 

 

Kalinia, I am so glad you are feeling better that is fantastic.  Did you do anything in particular to feel better?

Share this post


Link to post
Share on other sites
Kalinia

Nope! I think in just in a long window! Slowly healing! 

Share this post


Link to post
Share on other sites
Prozacboy
1 hour ago, Kalinia said:

Nope! I think in just in a long window! Slowly healing! 

Got it!  That's great!  How did you feel during your taper?  I am just beginning my taper and am already having bad dizziness and disorientation!  Its so discouraging to think I could have to suffer like this during the whole taper and then potentially after I am off as well!  

Share this post


Link to post
Share on other sites
Kalinia

I didn't feel anything tapering. My symptoms didn't start until 1.5 to 2 weeks off. 

 

I'm really sorry! Dizziness sucks! Maybe yours will go away really fast though!! 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.